













Low Carbon Asia Research Network (LoCARNet) First Annual Meeting Mobilising Wisdom for a Low-carbon Asia

Date: 16-17 October 2012

Venue: Novotel Bangkok on Siam Square, Bangkok, Thailand

Draft Programme of Work (as of 17 October 2012)

16 October 2012 (Day 1)

08:30-09:00 (30 mins) Registration 09:00-09:20 (20 mins) Opening Remarks ("Monet-Pissarro-Cezanne" room, on the function room fl.) Supachai Watanangura, Board of Directors Thailand Greenhouse Gas Management Organization (Public Organization) Soichiro Seki, Director General, Global Environment Bureau, Ministry of the Environment, Japan 09:20-09:50 (30 mins) Introduction of LoCARNet ("Monet-Pissarro-Cezanne" room, on the function room fl.) Shuzo Nishioka, Senior Research Advisor, Institute for Global Environmental Strategies (IGES) / Secretary-General, International Research Network for Low Carbon Societies (LCS-RNet) / Low Carbon Asia Research Network (LoCARNet) 09:50-10:15 (25 mins) Keynote Speech – 1 ("Monet-Pissarro-Cezanne" room, on the function room fl.) Pichet Durongkaveroj, Secretary General, National Science Technology and Innovation Policy Office On Thailand Green Policy – The Role of STI and STI Policy 10:15-10:30 (15 mins) Photo Session (Poolside) 10:30-10:50 (20 mins) Coffee Break

10:50-12:30 (100 mins)

Breakout Sessions - 1

Session 1-1: Policy Making Process and Use of Integrated Assessment Model ("Monet-Pissarro-Cezanne" room, on the function room fl.)

Session Leader:

 Bundit Limmeechokechai, Co-ordinator, Sustainable Energy & Environment Research Unit, Sirindhorn International Institute of Technology, Thammasat University, Thailand

Leading Speaker:

- *Ram Manohar Shrestha*, Emeritus Professor, Asian Institute of Technology Key Speakers:
- *Mikiko Kainuma*, Fellow, National Institute for Environmental Studies (NIES)
- · *Jiang Kejun*, Director of Research Management and International Collaboration Division, Energy Research Institute, China
- Bundit Limmeechokechai, Co-ordinator, Sustainable Energy & Environment Research Unit, Sirindhorn International Institute of Technology, Thammasat University, Thailand

Key Discussants:

- · Suphachol Suphachalasai, Economist, Economics and Research Department, Asian Development Bank (ADB)
- · *Mozaharul Alam*, Regional Climate Change Coordinator, United Nations Environment Programme (UNEP), Bangkok

Session 1-2: Land Use and Forestry ("Baudelaire" room on the basement fi.) Lead Coordinator/Chair:

Rizaldi Boer, Executive Director, Center for Climate Risk and Opportunity
 Management in Southeast Asia and Pacific, Bogor Agriculture University,
 Indonesia

Speakers:

- *Florencia Pulhin*, Forestry Development Center, College of Forestry and Natural Resources, University of the Philippines Los Banos
- · *Savitri Garivait*, Chairperson, Environment Division & Partnership Relations and Outreach (PRO), The Joint Graduate School of Energy and Environment (JGSEE) / King Mongkut's University of Technology Thonburi (KMUTT)
- Bruno Kuroh, Scientific Officer, Natural Forest Management, Papua New Guinea Forest Research Institute
- · Daovorn Thongphanh, Research Division & Research Center for Natural

Session 1-3: GHG Inventory ("Moliere" room on the basement fl.)

Lead Coordinator/Chair:

- · Sirintornthep Towprayoont, Associate Professor, JGSEE / KMUTT, Thailand Speakers:
- · *Amit Garg*, Chairman, Public Systems Group / Chairman, Library Committee, Indian Institute of Management Ahmedabad
- Takako Ono, Former Chief Technical Advisor on the JICA Project for Capacity Building of National Greenhouse Gas Inventory in Vietnam
- Khin Lay Swe, Yezin Agriculture University / Ministry of Agriculture and Irrigation (MoAI)

12:30-13:40 (70 mins) Lunch Break (B

Lunch Break (B&S sport bar restaurant on the basement fl.)

13:40-13:05 (25 mins)

Keynote Speech – 2 ("Monet-Pissarro-Cezanne" room, on the function room fl.)

· Gilhong Kim, Director, Sustainable Infrastructure Division, Regional and Sustainable Development Department, Asian Development Bank (ADB)

14:05-14:30 (25 min)

Keynote Speech – 3 ("Monet-Pissarro-Cezanne" room, on the function room fl.)

· *Ladawan Kumpa*, Deputy Secretary General, Office of the National Economic and Social Development Board, Thailand (NESDB)

On Thailand's Green Growth Policy – A Contribution to Low-Carbon Transition

14:30-16:10 (100 mins)

Breakout Sessions – 2

Session 2-1: Low Carbon City ("Monet-Pissarro-Cezanne" room, on the function room fl.)

Lead coordinator/Co-chairs:

- Ho Chin Siong, Professor and Project manager, Centre for Development of Local Carbon Society Scenarios For Asian Regions, Faculty Built environment, University Teknologi Malaysia
- Junichi Fujino, Senior Researcher, National Institute for Environmental Studies (NIES)

Speakers:

- Manmohan Kapshe, Professor and Head (Planning), School of Planning and Architecture, (An Autonomous Institution of MHRD, Govt. of India)
- Masanori Shoji, Director for Future City Promotion, Climate Change Policy

- Headquarters, Yokohama City Government
- *L.A.S. Ranjith Perera*, Department of Civil and Architectural Engineering Sultan Qaboos University
- Kotaro Kawamata, Director, International Cooperation Office, Ministry of the Environment, Japan

•

Session 2-2: Local Level Practices, Local Decisions, and Local Initiatives ("Baudelaire" room on the basement fi.)

Lead coordinator/Chair:

Atsushi Watabe, Associate Researcher, Programme Management Office (PMO),
 Institute for Global Environmental Strategies (IGES)

Speakers:

- Lala M. Kolopaking, Director, Center Agriculture and Rural Development, Bogor Agricultural University
- Midori Aoyagi, Chief of the Environmental Planning Section, National Institute for Environmental Studies (NIES)
- Opart Panya, Assistant Professor, Faculty of Environment and Resources Studies, Mahidol University
- · Solot sirisai, Faculty of Environment and Resources Studies, Mahidol University
- Harin Sachdev, Faculty of Environment and Resources Studies, Mahidol University

Session 2-3: Institutionalisation of Low-Carbon Green Growth ("Moliere" room on the basement fl.)

Lead coordinator/Chair:

• *Kentaro Tamura*, Deputy Director, Climate Change (CC) Group Institute for Global Environmental Strategies (IGES)

Speakers:

- Koji Fukuda, Policy Researcher, Climate Change Group, Institute for Global Environmental Strategies (IGES)
- *Le Duc Chung*, Department of Science, Education, Natural Resources and Environment –DSENRE, Ministry of Planning and Investment MPI, Viet Nam
- Sitanon Jesdapipat, Vice Dean for International Affairs, College of Social Innovation, Rangsit University / Climate Change Policy Specialist
- Rizaldi Boer, Executive Director, Center for Climate Risk and Opportunity
 Management in Southeast Asia and Pacific, Bogor Agriculture University,
 Indonesia

16:10-16:30 (20 mins)

Coffee Break

16:30-18:10 (100 mins)

Breakout Sessions – 3

Session 3-1: Technology ("Monet-Pissarro-Cezanne" room, on the function room fl.) Lead Coordinator/Chair:

· Shobhakar Dhakal, Associate Professor- Energy Field of Study, School of Environment, Resources and Development, Asian Institute of Technology

Speakers:

- Charles Marpaung, Visiting Faculty, Energy Field of Study, Asian Institute of Technology
- John Rogers, Sr. Climate Change Specialist working as a consultant to the Asian Development Bank on their technical assistance program to Strengthen Planning Capacity for Low Carbon Development in Developing Asia
- · *Girish Sethi*, Director, Industrial Energy Efficiency, The Energy and Resources Institute (TERI)

Discussant:

· *Daisuke Sano*, Director, IGES Regional Centre, The Energy and Resources Institute (TERI)

18:10

Closing of Day 1

19:00-

Reception (Poolside)

17 October 2012 (Day 2)

08:30-09:00 (30 mins)

Registration

09:00-10:30 (90 mins)

Dialogue with Researchers and Policy-makers "Science-policy Interaction and the Low Carbon Transition" – Part I ("Monet-Pissarro-Cezanne" room, on the function room fl.)

Chair:

- *Hideyuki Mori*, President, Institute for Global Environmental Strategies (IGES)
 Panelists (7-minutes presentation * 8 breakout session chairs):
- Bundit Limmeechokechai, Co-ordinator, Sustainable Energy & Environment Research Unit, Sirindhorn International Institute of Technology, Thammasat

- University, Thailand
- Rizaldi Boer, Executive Director, Center for Climate Risk and Opportunity
 Management in Southeast Asia and Pacific, Bogor Agriculture University,
 Indonesia
- · Sirintornthep Towprayoont, Associate Professor, JGSEE / KMUTT, Thailand
- Ho Chin Siong, Professor and Project manager, Centre for Development of Local Carbon Society Scenarios For Asian Regions, Faculty Built environment, University Teknologi Malaysia
- Junichi Fujino, Senior Researcher, National Institute for Environmental Studies (NIES)
- · Atsushi Watabe, Associate Researcher, Programme Management Office (PMO), Institute for Global Environmental Strategies (IGES)
- Kentaro Tamura, Deputy Director, Climate Change (CC) Group, Institute for Global Environmental Strategies (IGES)
- Shobhakar Dhakal, Associate Professor- Energy Field of Study, School of Environment, Resources and Development, Asian Institute of Technology

Open discussion

10:30-10:50 (20 mins)

Coffee break

10:50-12:20 (90 mins)

Dialogue with Researchers and Policy-makers "Science-policy Interaction and the Low Carbon Transition" – Part II ("Monet-Pissarro-Cezanne" room, on the function room fl.)

Chair:

- *Hideyuki Mori*, President, Institute for Global Environmental Strategies (IGES) Panelists (7-minutes presentation * 6 policymakers):
- · Soichiro Seki, Director General, Global Environment Bureau, Ministry of the Environment, Japan
- Nguyen Lanh, Head of Department of Marine, Island and Climate Change, Institute of Strategy and Policy On Natural Resources and Environment (ISPONRE)
- Prasertsuk Chamornmarn, Acting Executive Director, Thailand Greenhouse Gas Management Organization
- Paul Wong Kok Kiong, Under Secretary, Green Tech Malaysia, Kettha, Malaysia
- Nguyen Manh Hai, Head, Research Department for Public Service Policies,
 Central Institute for Economic Management, Vietnam

 Nguyen Le Thuy, Deputy Director General, Department of Science, Education, Natural Resources and Environment (DSENRE), Ministry of Planning and Investment, Vietnam

Open discussion

12:20-13:30 (70 mins)

Lunch break (B&S sport bar restaurant on the basement fl.)

13:30-15:00 (90 mins)

Dialogue with Researchers, Policy-makers, and other stakeholders concerned - "Networking", "Regional Cooperation in Asia", and "Future of LoCARNet" ("Monet-Pissarro-Cezanne" room, on the function room fl.)

Chair:

• *P. R. Shukla*, Indian Institute of Management, Ahmedabad, India Panelists (7-minutes presentation * 7 panelists):

- · Suphachol Suphachalasai, Economist, Economics and Research Department, Asian Development Bank (ADB)
- · Akio Takemoto, Director, APN Secretariat
- · Rin San Joung, Senior Program Manager, Global Green Growth Institute (GGGI)
- Hiroshi Enomoto, Director, Office for Climate Change, Global Environment Department, Japan International Cooperation Agency (JICA)
- *Dechen Tsering*, Deputy Regional Director, Regional Office for Asia and the Pacific, United Nations Environment Programme (UNEP-ROAP)
- Masakazu Ichimura, Chief, Environment and Development Policy Section (EDPS), Environment and Development Division (EDD), UN Economic and Social Commission for Asia and the Pacific (ESCAP)
- · Khan Ram-Indra, USAID Regional Development Mission for Asia

Open discussion

15:00-15:20 (20 mins)

Coffee Break

15:20-16:10 (50 mins)

Wrap-up Session ("Monet-Pissarro-Cezanne" room, on the function room fl.) Co-chairs:

- · Sirintornthep Towprayoont, Associate Professor, JGSEE / KMUTT, Thailand
- · Mikiko Kainuma, Fellow, National Institute for Environmental Studies (NIES)

16:10-

Closing ("Monet-Pissarro-Cezanne" room, on the function room fl.)

Masaya Fujiwara, Principal Fellow / Integrated Research Programme Manager,
 Institute for Global Environmental Strategies (IGES)

17:00-18:30 (90 mins) Informal Meeting

- -Discussions on the Synthesis Report of the Meeting
- -Management Issues